Why must things be difficult

Let’s talk about meds.

I’m quickly approaching 15+ combinations since I started the whole drug almost two years ago. At first we kept switching meds because they were doing weird shit to me, but that was because I was misdiagnosed. (One would think rapid cycling manic and depressive episodes in response to antidepressants would make the doctor go “OH. You have Bipolar.  My bad.” not “Let’s try another one!” To be fair, I didn’t really know how to describe what was happening to me. But I digress.)

After that….side effects.  I’m actually a little surprised, up until I started taking psych meds, side effects didn’t touch me.  I’m the girl who can take ibuprofen on an empty stomach, antibiotics never did weird things to me.

Oh, if only that were still the case. Case in point –> antipsychotics. (side note…can they come up with a different name for those?  The word psychotic is often associated with crazy.  I’m not crazy. I’m sick.  There’s a difference.)

The first one made it impossible for me to think. The second made me so sick that I couldn’t eat for over a week.  The last one worked beautifully. But it made me so tired I was eventually sleeping nearly 12 hours a night and so exhausted I was perpetually in tears. It built up so gradually that I didn’t even realize how bad it got.  It was two months until I made the connection. I finally said I’m done and asked for a different med.

Oh my goodness. The day after I stopped it I woke up at 7:30am on my own like I had always done forever ago…..awake and rested with energy.  I grabbed my phone and texted my therapist “I woke up today awake and with energy to do things!!”  All day I wanted to tell people “I’m awake! I’m sooooo excited!”  And then I realized without the backstory that would sound more than a little odd. So I didn’t.

Then I started a new one. Which then made me feel sick.  Sigh.  This one though, seemed to get better after a few days. I’m holding out that eventually it will go away. Does anyone else have such a hard time finding something they can tolerate?

In the meantime, say a prayer that this goes away.  Because I’m done feeling like a pin cushion for meds.

Advertisements
This entry was posted in Uncategorized and tagged , , , , , . Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s